I haven't been here in awhile to report on Irv's progress as sometimes, we just have to take a break...but now I'm really scared about something that may be medication related.
The good news is that Irv's PSA, after 4 months in the "off cycle" is still undetectable at <.02. However, his testosterone is still at a castrate level. He's doubled up the Avodart and, after 2 weeks, his DHT was lowered by 25%, so that's a good sign. We'll check it in another 2 months.
Dr. Myers is attempting to slow the growth of Irv's cancer and keep him in the "off cycle" for as long as possible with a couple of medications and many supplements. One of the medications is Celebrex and it's a high dose at 200 mg 2x per day. We think that this might be activating his ulcerative colitis as he's been experiencing cramps over the past few days and has started to see blood in his stool.
I'm freaking out over this as I've seen what it's like when Irv gets a full blown attack and it's terrible.
So, the bad thing is, it's the weekend.....and we think that we can't get in touch with any doctor so Irv wants to stop the Celebrex and the other drug, Losarton, until he gets in touch with Dr. Myers. I doubt he works on Saturdays.
Just had to check in and share this. I just want things to go well and I worry when I they don't.
Hi Allen. No, he hasn't. Thank goodness we managed to get in touch with Dr. Myers who agreed that Irv should stop taking the Celebrex immediately. I hope this clears up by itself and soon so we can figure out what Plan B will be.
An update on Irv.... He went to see a doctor on call yesterday, who gave him a sample of meds to try and heal the flare up. Last night he felt awful and even spiked a fever. However, today, his fever was gone and the headache he woke up with is also gone. He took some acetiminophen and we picked up a prescription of Salofalk (mesalamine), as you've mentioned, Allen, just in case we don't see enough of an improvement with the other medication.
It's been a tough week. In spite of the Salofalk to try and stop his colitis flare, Irv got worse. Today was the worst and he finally decided it was time to go to the hospital.
Irv is now being cared for at the hospital and I really hope that this clears up. He was in so much pain over the past few days, with lots of blood, that he stopped taking his supplements. He's scared of everything he puts in his mouth.
Prostate Cancer and Colitis...What a horrible combination. If he gets another kidney stone to top it all off, I think I might just have to shoot myself. I can't stand to see him go through all of this and I'm feeling quite sad at the moment.
The following 2 users give hugs of support to: honda50 Baptista (06-30-2012), Tall Allen (06-30-2012)
Another update...Irv is still in the hospital and, after a very bad day yesterday, it seems that the intravenous steroid has started to kick in. His last morphine injection was at 5:30 am and he hasn't required it since. He was very tired today from all the meds being pumped into him.
My anxiety is that he hasn't been taking his supplements, and I worry how this stress on his body has effected the cancer. I read somewhere that colitis can increase the PSA...I don't know if there's any truth to that or not, but the worry is there at any rate. His next PSA is due in 6 days. I'm guessing he'll be out of the hospital by then and hopefully his PSA will still be undetectable. It seems his hot flashes have stopped....so, for me, it's a double edged sword as I associate increased testosterone with increased PSA and, thus, regrowth of the cancer....
Just venting... I miss having Irv at home too....It's just been a tough time.
I don't think missing supplements for several weeks is going to change the course for Irv since he has had a course of HT. I am sure that his colitis will be healed soon and we will be back on course soon. Don't think of any connection to rising PSA since Irv has had a course of HT and I think this is a good thing.
I am glad to know about Irv’s recovery. Hopefully he returns soon to the comfort of your care.
I have noticed in your post that you are experiencing what many call “PSA Anxiety”. Remember that this marker of treatment progress is not complete and that the worries should now focus on a successful return to normal levels of testosterone. The cancer has responded well before to hormonal manipulations which situation can be expected to happen again in case of any surge of cancer activity.
The period of vacations even short is beneficial to other body functions so that a quick rise in testosterone is better even in presence of a slight rise on PSA. Be confident.
The Following User Says Thank You to Baptista For This Useful Post: honda50 (07-09-2012)